Alert archive / Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 22, 2010, 11:12 AM EDT for Buckingham County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2010, 11:12 AM EDT (15:12 UTC)
- Expired
- Mar 22, 2010, 11:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 146 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS51 KRNK 221512
SVRRNK
VAC029-221545-
/O.NEW.KRNK.SV.W.0002.100322T1512Z-100322T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EDT MON MAR 22 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 1145 AM EDT.
* AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CENTENARY...OR 13 MILES NORTHWEST OF DILLWYN...AND MOVING
NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTENARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3763 7825 3760 7827 3734 7847 3733 7850
3751 7875 3770 7868 3776 7863 3776 7851
3777 7850 3768 7824
TIME...MOT...LOC 1512Z 193DEG 27KT 3770 7861
$$
WERT2 follow-up statements
827
WWUS51 KRNK 221528
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 AM EDT MON MAR 22 2010
VAC029-221545-
/O.CON.KRNK.SV.W.0002.000000T0000Z-100322T1545Z/
BUCKINGHAM VA-
1128 AM EDT MON MAR 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR EASTERN BUCKINGHAM COUNTY...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAD MOVED NORTH AND OUT OF
BUCKINGHAM COUNTY. HOWEVER...ANOTHER STORM THAT HAS THE POTENTIAL OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH
HAD FORMED NEAR THE TOWN OF DILLWYN...MOVING NORTH AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3763 7825 3760 7827 3737 7846 3776 7863
3776 7851 3777 7850 3768 7824
TIME...MOT...LOC 1526Z 185DEG 36KT 3756 7850
$$
WERT130
WWUS51 KRNK 221548
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 AM EDT MON MAR 22 2010
VAC029-221556-
/O.EXP.KRNK.SV.W.0002.000000T0000Z-100322T1545Z/
BUCKINGHAM VA-
1148 AM EDT MON MAR 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCKINGHAM COUNTY
ALOWED TO EXPIRE AT 1145 AM EDT...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED
BELOW SEVERE LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO
BUCKINGHAM COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3763 7825 3760 7827 3737 7846 3776 7863
3776 7851 3777 7850 3768 7824
TIME...MOT...LOC 1528Z 185DEG 36KT 3758 7850
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 9:54 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 22, 9:54 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 954 AM EDT MON MAR 22 2010 .SYNOPSIS... STRONG LOW PRESSURE WILL TRACK NORTHEAST UP THE WESTERN SIDE OF THE APPALACHIANS TODAY. AN ASSOCIATED COLD FRONT WILL MOVE EAST THROUGH THE REGION BY THIS AFTERNOON. AN UPPER LEVEL AREA OF LOW PRESSURE WILL SLIDE EAST THROUGH THE AREA TONIGHT INTO EARLY TUESDAY...FOLLOWED BY HIGH PRESSURE ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CURRENTLY IN A DRY SLOT OVER THE AREA THEREFORE HAVE REDUCED POPS/SKY COVER UNTIL THIS AFTERNOON. THE UPPER LEVEL LOW WILL CONTINUE TO TRACK FROM THE TENN VALLEY AND OVER THE AREA BY THIS EVENING. WILL RE-INTRODUCE POPS...MAINLY ACROSS THE MOUNTAINS MID AFTERNOON. RNK MORNING SOUNDING VERY DRY ABOVE 6 KFT BUT WITH ABUNDANT SUNSHINE AND COLD POOL COMING OVER HEAD...LOW TOP CONVECTION NOT OUT OF THE QUESTION. IMPRESSIVE RAINFALL AMOUNTS OVERNIGHT/THIS MORNING AND ANY HEAVIER SHOWERS COULD PRODUCE FLASH FLOODING THIS AFTERNOON. SEE PNS AT 843 AM FOR RAINFALL TOTALS. PREV DISCUSSION ISSUED AT 547 AM... PRE-FRONTAL BAND OF HEAVY SHOWERS WITH ISOLD THUNDER IS MOVING QUICKLY THROUGH CENTRAL PORTION OF CWA EARLY THIS MORNING. RANIFALL RATES ARE UPWARDS OF AN INCH AN HOUR BUT AREA IS MOVING FAST ENOUGH NOW NOT AS CONCERNED ABOUT FLASH FLOODING COMPARED TO NW NC MTNS EARLIER. TRYIN TO FOLLOW LINE WITH SPECIAL WEATHER STATEMENTS...WITH MINOR FLOODING ONE CONCERN..AND GUSTY WINDS THE OTHER. EXTTRAPOLATION AND LOCAL WRF SUGGESTS MOST OF THE HEAVIER SHWRS WILL LIFT NORTH AND EAST OF THE AREA BETWEEN 12Z AND 15Z. PRECIP ALREADY ENDED AND SOME PARTIAL CLEARING ACROSS NW NC AND FAR SW VA...BUT EXPECT CLOUDS AND EVENTUALLY SOME SHOWRS TO FILL BACK IN AS UPPER LOW APPROACHES BY MIDDAY. SOME VERY SHALLOW INSTABILITY COULD BE ENOUGH FOR ISOLD THUNDER...MAINLY MOUNTAINS AND THROUGH MID AFTERNOON. CLOUD COVER WILL LIMIT INSTABILITY GREATLY...SO ONLY MENTIONED SLIGHT CHC. SHWRS TO CONTINUE INTO EVENING IN MTNS AIDED BY WERLY UPSLOPE AND COLD AIR ALOFT. EVENTUALLY...LIKELY BY MIDNIGHT OR LATER...BNDRY LAYER WILL GET COLD ENOUGH FOR RAIN SHWRS TRO SWITCH TO SNOW SHWRS...AT MOST ELEVATIONS WEST OF BLUE RDG. HIGHEST MTN TOPS WILL SEE CHANGEOVER BY LATE EVENING. ACCUMULATIONS WILL BE DIFFICULT AT FIRST GIVEN WARM GROUND AND MARGINAL BNDRY LAYER...BUT WHERE HEAVIER RATES CAN OCCUR AND AT HIGHEST ELEVATIONS...MAINLY ABOVE 3500 FT...EXPECT SOME LIGHT ACCUMULATIONS. USED AN 8:1 RATIO INITIALLY THEN 10:1 TOWARD TUESDAY MORNING...AND THAT IS PROBABLY TOO MUCH AT THE LOWER ELEVATIONS. HAVE AN INCH TO AN INCH AND A HALF MAX THROUGH TONIGHT AT THE HIGHEST ELEVATIONS. WINDS HAVE NOT BEEN QUITE AS STRONG AS ANTICIPATED...EVEN ALONG RIDGES..SO CANCELED THE WIND ADV A LITTLE EARLY. HAVE ALSO CANCELLED THE FF WATCH FOR NW NC AND BLUE RDG AREA OF SW VA. FINALLY...TEMPS COULD BE A LITTLE TRICKY TODAY GIVE BRIEF PERIOD OF CLEARING THIS MORNING BEHIND THE CONVECTIVE LINE WITH DRY SLOT...BUT AHEAD OF THE COLD ADVECTION UNDER THE UPPER LOW..BUT BLV THIS WILL BE PRETTY SHORT-LIVED AND HEDGED TOWARD MAINLY CLOUDY IN THE SKY GRIDS...AND BACKED OFF OF SOME FO TEH NEAR 70 TEMPS WE HAD IN PARTS OF THE PIEDMONT. GOIG LOW TO MID 60S MOST PORTINOS OF PIEDMONT...AND AS LOW AS MID 40S AT HIGHEST ELEVATIONS OF MTNS. IF SOME SUN LASTS A LITTLE LONGER THAN EXPECTED IN PIEDMONT..HIGHS MAY REACH UPPER 60S TO NEAR 70S BY EARLY AFT...BEFORE DROPPING BACK AGAIN WITH MORE CLOUDS...COLD ADV...AND ISOL SHWRS BY MID TO LATE AFTERNOON. DROPPED MINS TONIGHT A COUPLE DEG IN MTNS PER LATEST GUIDANCE...AND ALSO DEPICTED A FASTER DOWNWARD DROP AFTER DARK WITH SHWRS AROUND...THUS GETTING COLD ENOUGH FOR SOME SNOW MIXING IN PRETTY QUICLY AFTER DARK IN THE HIGHER ELEVATIONS ACROSS NW NC. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... SNOW ACCUMULATIONS LIKELY TO CONTINUE INTO TUESDAY MORNING AS THE UPPER LEVEL LOW TRACKS TO THE VA COAST AND WRAP-A-ROUND MOISTURE AND COLDER AIR WORKS INTO THE REGION. DEFORMATION ZONE WILL REMAIN OVER THE AREA THROUGH EARLY TUESDAY BUT MOUNTAIN ACCUMULATIONS WILL BE FIGHTING HIGHER SUN ANGLE. HAVE ANUOTH HALF INCH TO AN INCH AT HIGHEST ELEVATIONS...WITH HIGHEST AMOUNTS THIS TIME BEING MORE IN WEST VIRGINIA MTNS. WOULD NOT BE SURPRISED THAT MONDAY NIGHT AND EARLY TUES SNOWFALL IS NEARLY GONE BY SUNSET TUESDAY EVENING. DESPITE INCREASING NORTHWEST FLOW TUESDAY...THE UPPER LEVEL LOW WILL BE IN THE VICINITY TO CARRY RAINFALL POPS EAST OF THE BLUE RIDGE AT LEAST THROUGH FIRST HALF OF TUESDAY. BY TUESDAY NIGHT...THE DISTURBANCE TRACKS OFF THE NORTHEAST COAST AND HIGH PRESSURE RESIDES OVER THE GULF. WITH A WEST WIND...PRECIPITATION WILL END ACROSS THE AREA FROM EAST TO WEST WITH LINGERING LIGHT SHOWERS/DRIZZLE ON WESTERN SLOPES TUESDAY NIGHT. IF WE CAN MANAGE SOME BREAKS IN THE CLOUDS TUESDAY...PRESSURE RISES AND AN INCREASING NORTHWEST JET WILL BRING WINDY/GUSTY CONDITIONS TO THE AREA TUESDAY AND TUESDAY NIGHT. THE MAJORITY OF THE HIGHER WINDS WILL BE ALONG THE RIDGES OF THE BLUE RIDGE. BEGAN TO TREND TO MORE AGREESIVE CLEARING IN THE PIEDMONT BY TUESDAY EVENING AND OVERNIGHT...AND WILL LIKELY NEED TO CONTINUE THIS TREND IF UPPER LOW CONTINUES ITS QUICK EXIT TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... ZONAL FLOW WILL KEEP THE AREA DRY WEDNESDAY AND THURSDAY. THERE WILL BE A SLOW MOVING WEAK COLD FRONT ACROSS THE OHIO VALLEY DURING THIS TIME TO AT LEAST HAVE THICKENING CLOUD COVER ACROSS THE NORTH PORTIONS OF THE CWA. SHOWERS ARE POSSIBLE WITH BOUNDARY NEAR THE AREA AND AFTERNOON HEATING BUT ZONAL FLOW WILL KEEP MOISTURE LIMITED. WILL CARRY 20-30 POPS THURSDAY AFTERNOON FOR MEASURABLE PRECIPITATION UNDER 0.05 OF AN INCH. CHANCE FOR RAIN WILL INCREASE ON FRIDAY AS THE WEAK FRONT MOVES SOUTH OF THE AREA. PRECIPITATION WILL BE LIGHT WITH CONVECTION ALONG THE GULF. HIGH PRESSURE WEDGES DOWN THE EAST COAST OVER THE WEEKEND USHERING IN COOLER AIR. WITH A SOUTHEAST FLOW AND MOISTURE IN THE AREA...OVERCAST SKIES AND LIGHT RAIN IS LIKELY. PRECIPITATION MAY ONLY BE A LIGHT DRIZZLE SO DO NOT CHANGE NEXT WEEKENDS PLANS. THE GLOBAL WIND OSCILLATION (GWO) DOES SUPPORT A MEAN SOUTHEAST RIDGE IN THE EAST. THEREFORE...ANY PRECIPITATION FALLING DURING THE PERIOD WILL BE LIGHT AND NOT LEAD TO HYDROLOGICAL CONCERNS. THE GLOBAL ATMOSPHERIC ANGULAR MOMENTUM ANOMALY (GLAAM) DOES NOT DISPLAY ANY SIGNIFICANT TEMPERATURE CHANGES THROUGH NEXT WEEKEND. TEMPERATURES WILL BE COOLER DURING THE LATTER HALF OF NEXT WEEK WITH CLOUDS AND RAIN POSSIBLE BUT DO NOT FORESEE A EARLY SPRING ARCTIC SHOT. COMPARED TO THIS WEEKEND...NEXT WEEKEND TEMPERATURES WILL REMIND ALL NOT TO PUT THE WINTER GEAR IN THE ATTIC JUST YET. TEMPERATURES WEDNESDAY AND THURSDAY WILL RUN ABOVE NORMAL THEN DROP BELOW NORMAL NEXT WEEKEND. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... SHWRS AND TSTMS HAVE MOVED PAST TAF SITES AS OF 1230Z...THIS DSICUSSION COMING OUT A LITTLE LATE DUE TO SOME OTHER PRIORITIES... AND CEILINGS HAVE LIFTED TO VFR OR MVFR AT ALL LOCATIONS. PARTIAL CLEARING BEHIND LINE OF SHRWS ADN FRONTAL BOUNDARY WILL BE SHORT-LIVED AS STRATO-CUMULUS UNDER DEEP UPR LOW AND WITH EVEN MINIMAL DAYTMIE HEATING WILL FILL BACK IN...AND EXPECTING LOW END VFR CIGS MOST LOCATIONS..WITH UPPER END MVFR WEST OF BLUE RDG BY LATE THIS AFTERNOON WITH DEVELOPING SHOWERS. VERTY SMALL CHC THAT BLF AND LWB WILL SEE SOME THUNDER THIS AFTERNOON AND EARLY EVENING...BUT NOT ENOUGH TO SUGGEST IT IN THE TAFS. LOW CIGS...SUB VFR ON THE BACKSIDE OF THIS SYSTEM IS EXPECTED TONIGHT INTO TUESDAY...ESPECIALLY IN BLF/LWB ON NW FLOW. RAIN SHOWERS BY LATE EVENING WILL BEGIN TO TRANSITION TO SNOW SHWRS AT BLF/LWB AIDED BY WRLY TO NW UPSLOPE. NOT EXPECTING HEAVY ENOUGH RATES FOR ANY ACCUMS OF WET SNOW AT TAFS SITES...ONLY AT HIGHEST ELEVATIONS...BUT VSBYS COULD TEMPORARILY BE BORDERLINE IFR...MAINLY AT BLF. A RETURN TO VFR CONDITIONS IS EXPECTED BY TUESDAY NIGTH THROUGH THU IN SE WV BEFORE ANOTHER SYSTEM BRINGS MORE CLOUDS/PRECIP AND POSSIBLE MVFR FOR WEEKS END. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/SK NEAR TERM...RCS/SK SHORT TERM...RCS/SK LONG TERM...RCS AVIATION...SK
Hazardous weather outlook, Mar 22, 9:55 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 955 AM EDT MON MAR 22 2010 WVZ042-043-045-231400- MERCER-SUMMERS-GREENBRIER- 955 AM EDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT...MAINLY ABOVE 3000 FEET. ONE TO TWO INCHES OF WET SNOW IS MOST LIKELY TO STICK ON GRASSY SURFACES..MAINLY AFTER MIDNIGHT. THE VALLEYS WILL SEE LESS THAN AN INCH...IF ANYTHING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW ACCUMULATIONS ARE STILL POSSIBLE TUESDAY MORNING. AN ADDITIONAL INCH MAY OCCUR AT THE HIGHEST ELEVATIONS THROUGH MIDDAY. SNOW SHOWERS WILL CHANGE BACK OVER TO RAIN SHOWERS BY THE AFTERNOON...WITH THE EXCEPTION OF ELEVATIONS ABOVE 4000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>011-018>020-WVZ044-231400- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MONROE- 955 AM EDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS AFTER MIDNIGHT TONIGHT...RESULTING IN LIGHT ACCUMULATIONS OF UP TO AN INCH AT THE HIGHEST ELEVATIONS BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME LIGHT SNOW SHOWERS MAY CONTINUE INTO TUESDAY MORNING...BUT LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ015-231400- ASHE-WATAUGA-GRAYSON- 955 AM EDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS THIS EVENING ACROSS THE HIGHEST ELEVATIONS...AND THEN AT MOST LOCATIONS BY MIDNIGHT. LIGHT ACCUMULATIONS OF ONE TO TWO INCHES ARE POSSIBLE BY TUESDAY MORNING...WITH THE HIGHER RANGES OCCURRING ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SNOW ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE AT THE HIGHEST ELEVATIONS TUESDAY MORNING...BEFORE SNOW SHOWERS CHANGE BACK OVER TO RAIN SHOWERS DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ012>014-016-017-231400- ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD- 955 AM EDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED RAIN SHOWERS THIS AFTERNOON AND EVENING WILL MIX WITH AND CHANGE OVER TO SCATTERED SNOW SHOWERS OVERNIGHT TONIGHT. SOME AREAS MAY SEE A HALF INCH OF SO OF WET SNOW ACCUMULATE ON GRASSY SURFACES BY TUESDAY MORNING...MOST LIKELY IN WESTERN PORTIONS OF THE NEW RIVER VALLEY AND AT ELEVATIONS ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-231400- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 955 AM EDT MON MAR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Mar 22, 8:13 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 AM EDT MON MAR 22 2010
VAZ024-034-035-221345-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
813 AM EDT MON MAR 22 2010
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...NORTHERN BEDFORD AND
EASTERN ROCKBRIDGE COUNTIES...
AT 808 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BIG ISLAND...MOVING NORTH AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR PLEASANT VIEW AROUND 820 AM...FORKS OF
BUFFALO AROUND 825 AM AND ALTO AROUND 830 AM.
LAT...LON 3789 7913 3780 7916 3780 7909 3777 7906
3772 7906 3770 7899 3768 7897 3741 7912
3747 7919 3745 7922 3743 7924 3747 7940
3766 7939 3789 7915
EXPERIMENTAL
RCSLocal storm report, Mar 22, 8:58 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 AM EDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 4 ENE BEECH MOUNTAIN 36.24N 81.82W
03/22/2010 WATAUGA NC DEPT OF HIGHWAYS
BRIDGE CROSSING OVER WATAUGA RIVER UNDER WATER NEAR
INTERSECTION OF WATAUGA RIVER ROAD AND ROMINGER ROAD.
&&
WERTLocal storm report, Mar 22, 9:20 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 AM EDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 1 W MONETA 37.18N 79.65W
03/22/2010 BEDFORD VA PUBLIC
SINGLE WIDE MOBILE HOME BLOWN 6 INCHES OFF ITS
FOUNDATION. ALSO ONE LARGE OAK TREE BLOWN DOWN.
&&
HYSELLLocal storm report, Mar 22, 9:49 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 AM EDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG 1 NNW LEXINGTON 37.79N 79.45W
03/22/2010 CITY OF LEXINGTON VA PUBLIC
TREES DOWN AND SEVERAL LARGE LIMBS DOWN. SHUTTERS BLOWN
OFF A HOUSE.
&&
HYSELLLocal storm report, Mar 22, 9:56 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 AM EDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG 1 N LEXINGTON 37.79N 79.44W
03/22/2010 CITY OF LEXINGTON VA BROADCAST MEDIA
TREES AND LARGE LIMBS BLOWN DOWN AT WASHINGTON AND LEE
UNIVERSITY. REPORT VIA WDBJ.
&&
HYSELLSpecial weather statement, Mar 22, 10:56 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 AM EDT MON MAR 22 2010
VAZ047-221600-
BUCKINGHAM VA-
1056 AM EDT MON MAR 22 2010
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 1055 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
DILLWYN...MOVING NORTH AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BUCKINGHAM AROUND 1105 AM...WINGINA AROUND
1110 AM...GOLD HILL AROUND 1115 AM...CENTENARY AROUND 1125 AM AND NEW
CANTON AROUND 1130 AM.
LAT...LON 3735 7856 3762 7875 3770 7869 3770 7867
3774 7865 3776 7863 3776 7851 3779 7849
3776 7847 3774 7838 3768 7825
EXPERIMENTAL
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 10:06 PM EDT | Flash Flood Watch | RNK | Carroll, Grayson, City of Galax | 8 hr |
| Mar 22, 3:24 AM EDT | Special Weather Statement | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 51 min |
| Mar 22, 5:24 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Roanoke, Rockbridge and 4 more | 66 min |
| Mar 22, 5:31 AM EDT | Special Weather Statement | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 59 min |
| Mar 22, 6:25 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 65 min |
| Mar 22, 6:42 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, City of Covington | 63 min |
| Mar 22, 7:09 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 66 min |
| Mar 22, 7:31 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 59 min |
| Mar 22, 7:42 AM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 48 min |
| Mar 22, 8:13 AM EDT | Special Weather Statement | RNK | Amherst | 92 min |
| Mar 22, 10:56 AM EDT | Special Weather Statement | RNK | Buckingham | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.